MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7500B
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that registered nurse was emptying pleurx drain.Connector "clicked" into position as expected, however upon releasing the roller clamp and beginning to drain, the connector piece of the pleurx drain began to leak and was "sucking" air in addition to pulling pleural fluid.Essentially there was an air leak at the connection site.Rn stopped draining at this time.Patient did not experience any symptoms, however obtained chest xray afterwards to make sure no harm was done.Verbatim.Rcc received complaint via email.Email(s) attached.Registered nurse was emptying pleurx drain.Connector "clicked" into position as expected, however upon releasing the roller clamp and beginning to drain, the connector piece of the pleurx drain began to leak and was "sucking" air in addition to pulling pleural fluid.Essentially there was an air leak at the connection site.Rn stopped draining at this time.Patient did not experience any symptoms, however obtained chest xray afterwards to make sure no harm was done.Per email received on (b)(6) 2023: the leakage occurred between the access tip and the catheter valve, hard to tell which is originated from.No damage noted on access tip and valve.Catheter was located left flank/oblique side.No sample available.No impact to the patient.Chest xray afterwards just for preliminary harm.No harm noted.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0504.Patient problem code: f26.
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001519568 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported by customer that registered nurse was emptying pleurx drain.Connector "clicked" into position as expected, however upon releasing the roller clamp and beginning to drain, the connector piece of the pleurx drain began to leak and was "sucking" air in addition to pulling pleural fluid.Essentially there was an air leak at the connection site.Rn stopped draining at this time.Patient did not experience any symptoms, however obtained chest xray afterwards to make sure no harm was done.Verbatim rcc received complaint via email.Email(s) attached.Registered nurse was emptying pleurx drain.Connector "clicked" into position as expected, however upon releasing the roller clamp and beginning to drain, the connector piece of the pleurx drain began to leak and was "sucking" air in addition to pulling pleural fluid.Essentially there was an air leak at the connection site.Rn stopped draining at this time.Patient did not experience any symptoms, however obtained chest xray afterwards to make sure no harm was done.Per email received on 11/09/2023: 1.The leakage occurred between the access tip and the catheter valve, hard to tell which is originated from.2.No damage noted on access tip and valve.3.Catheter was located left flank/oblique side.4.No sample available.5.No impact to the patient.Chest xray afterwards just for preliminary harm.No harm noted.

Brand Name
PLEURX DRAINAGE KIT 500ML 10/CS
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key18187844
Report Number9680904-2023-00040
Device Sequence Number7322219
Product Code DWM
UDI-Device Identifier10885403090714
UDI-Public(01)10885403090714
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Catalogue Number50-7500B
Device Lot Number0001519568
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown